Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2015, 8:45 PM CDT for Caldwell Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 19, 2015, 9:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 135 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 9:11 PM CDT | HAIL 1.75 | 1 Sw Grayson, LA | AT THE INTERSECTION HWYS 165 AND 845 |
| Apr 19, 9:15 PM CDT | HAIL 0.5 | 4 Nnw Columbia, LA | IN THE RIVERTON COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 19, 5:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS54 KSHV 200145
SVRSHV
LAC021-059-127-200245-
/O.NEW.KSHV.SV.W.0071.150420T0145Z-150420T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 945 PM CDT
* AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
WINNFIELD...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
OLLA AROUND 910 PM CDT.
CLARKS AND GRAYSON AROUND 920 PM CDT.
COLUMBIA AROUND 925 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
STANDARD...BURLINGTON...SPAULDING...HUDSON...SIKES...RIVERTON...JOYCE
AND KELLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
LOUISIANA.
LAT...LON 3207 9193 3206 9191 3201 9189 3193 9191
3193 9200 3192 9201 3183 9257 3202 9265
3222 9211 3219 9198 3217 9198 3217 9190
3212 9188 3212 9187 3209 9187
TIME...MOT...LOC 0145Z 259DEG 37KT 3196 9253
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
311
WWUS54 KSHV 200216
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT SUN APR 19 2015
LAC059-127-200224-
/O.CAN.KSHV.SV.W.0071.000000T0000Z-150420T0245Z/
WINN LA-LA SALLE LA-
916 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINN AND
NORTHEASTERN LA SALLE PARISHES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
LOUISIANA.
LAT...LON 3209 9187 3207 9193 3206 9191 3201 9189
3193 9191 3193 9231 3215 9231 3222 9211
3219 9201 3219 9198 3217 9198 3217 9190
3212 9188 3212 9187
TIME...MOT...LOC 0214Z 257DEG 48KT 3209 9212
$$
LAC021-200245-
/O.CON.KSHV.SV.W.0071.000000T0000Z-150420T0245Z/
CALDWELL LA-
916 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CALDWELL PARISH...
AT 914 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBIA...
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CALDWELL PARISH...INCLUDING THE FOLLOWING LOCATIONS...RIVERTON...
SPAULDING...KELLY AND BURLINGTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
LOUISIANA.
LAT...LON 3209 9187 3207 9193 3206 9191 3201 9189
3193 9191 3193 9231 3215 9231 3222 9211
3219 9201 3219 9198 3217 9198 3217 9190
3212 9188 3212 9187
TIME...MOT...LOC 0214Z 257DEG 48KT 3209 9212
HAIL...0.88IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:08 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 19, 8:08 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 808 PM CDT SUN APR 19 2015 .DISCUSSION... SCT STG TSTMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF THE REGION THIS EVENING...MAINLY ONLY THREATENING KELD/KMLU. COLD FRONT WILL WORK ITS WAY SEWD ACROSS THE REGION TONIGHT...BRINGING THE THREAT OF TSTMS TO AN END. EXPECT SKC POST-FRONTAL CONDITIONS WITH WNWLY WINDS AT 8-12 KTS. /12/ && .PREV DISCUSSION... /ISSUED 626 PM CDT SUN APR 19 2015/ UPDATE... UPDATED TO INCLUDE OUR EASTERN ZONES IN TOR #83 VALID UNTIL 1 AM CDT. ALSO ADDED MCCURTAIN COUNTY IN SVR #81 VALID UNTIL 8 PM CDT. DISCRETE SUPERCELL THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF A PREFRONTAL TROUGH WHICH HAS PUSHED ITS WAY INTO SW AR/NW LA AND E TX. FRONT IS QUICKLY CATCHING UP TO THE PREFRONTAL TROUGH FROM THE WEST. LOW LEVEL SHEAR IS INCREASING ACROSS NORTH CENTRAL LA...THUS THE REASONING FOR UPGRADING THE SVR WATCH TO A TOR WATCH. WILL LIKELY BEGIN CLEARING COUNTIES OUT OF SVR #81 A LITTLE LATER THIS EVENING. NO OTHER CHANGES WITH THIS UPDATE. 13 PREV DISCUSSION... /ISSUED 413 PM CDT SUN APR 19 2015/ DISCUSSION... A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE THAT HAD OPENED INTO A WAVE FROM PREVIOUSLY CLOSED LOW...WAS MOVING OUT ACROSS THE PLAINS AND WAS SENDING A COMPLEX WEATHER SYSTEM ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF THE COUNTRY. A SURFACE LOW PRESSURE SYSTEM WAS LIFTING OUT AHEAD OF THE UPPER SYSTEM AND HAD A TRAILING COLD FRONT INTO OKLAHOMA AND TEXAS OVERTAKING A DRY LINE ACROSS TEXAS. WITH PLENTY OF SUN DURING THE DAY AND A STRONG INFLOW OF GULF MOISTURE INTO THE SYSTEMS...THE ATMOSPHERE IS UNSTABLE AND WILL BE PRODUCING STRONG TO SEVERE THUNDERSTORMS AHEAD OF AND WITH THE PASSAGE OF THE FRONTAL BOUNDARY. A STRONG PRESSURE GRADIENT ASSOCIATED BETWEEN THE SURFACE LOW AND HIGH PRESSURE TO THE SOUTHEAST WILL RESULT IN STRONG AND GUSTY WINDS. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND PARTS OF EAST AND NORTHEAST TEXAS AND NORTH LOUISIANA. THE SYSTEM WILL BE MOVING QUICKLY ACROSS THE FOUR STATE REGION DURING THE REMAINDER OF THE AFTERNOON AND DURING THE EVENING WITH THE SHOWERS AND THUNDERSTORMS TAPERING OFF FROM WEST TO EAST WITH SURFACE HIGH PRESSURE BUILDING INTO THE AREA. ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE WILL PHASE WITH THE MORE SOUTHERN TROUGH CARVING OUT A LONGWAVE TROUGH ACROSS THE CENTRAL AND SOUTHEAST PARTS OF THE COUNTRY. WITH RIDGING ON THE SURFACE AND ALOFT DRY WEATHER WILL LAST INTO THE START OF THE WORK WEEK BUT A LARGE AND CLOSED LOW WILL MOVE ALONG THE CANADA BORDER AND INTO THE UPPER MID WEST WITH A RATHER BROAD TROUGH COVERING MUCH OF THE EASTERN HALF OF THE COUNTRY WITH A FLAT RIDGE ACROSS MEXICO AND THE SOUTHERN STATES. THIS WILL RESULT IN RAIN CHANCES RETURNING TO THE AREA BY LATER TUESDAY AND REMAINING INTO THE WEEKEND...WHEN A BRIEF BUT WEAK RIDGING PATTERN ALOFT SHIFTS OVER THE GULF COAST STATES. THIS MAY ALLOW FOR A DRY LATE WEEKEND. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 82 56 73 49 / 40 60 0 0 MLU 82 59 73 49 / 30 60 0 0 DEQ 77 49 71 42 / 50 40 0 0 TXK 79 53 72 45 / 40 50 0 0 ELD 80 55 71 44 / 40 60 0 0 TYR 81 52 72 49 / 30 30 0 0 GGG 81 53 73 49 / 30 40 0 0 LFK 85 56 76 51 / 30 60 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Apr 19, 12:29 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1229 PM CDT SUN APR 19 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1229 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY MID TO LATE AFTERNOON. THE STORMS WILL THEN SPREAD EAST INTO NORTH LOUISIANA ALONG AND JUST AHEAD OF AN EASTWARD MOVING COLD FRONT...THAT WILL HAVE OVERTAKEN A DRYLINE...OVER EAST CENTRAL TEXAS AND SOUTHEAST OKLAHOMA. STRONG SURFACE HEATING DURING THE AFTERNOON WILL CONTRIBUTE TO A VERY UNSTABLE ATMOSPHERE...WITH SOME OF THE STORMS BECOMING SEVERE THROUGH THIS EVENING... WITH VERY LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES POSSIBLE. STORMS MAY FORM INTO A CONVECTIVE COMPLEX LATE THIS AFTERNOON OR EARLY EVENING...AND ACCELERATE EAST SOUTHEAST OUT OF THE REGION AHEAD OF COLD FRONT. THE SEVERE WEATHER THREAT WILL QUICKLY DIMINISH FROM WEST TO EAST THIS EVENING...IN WAKE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION WEDNESDAY AND CONTINUE THROUGH SATURDAY. A WEAK COLD FRONT BACKDOORS SOUTHWEST INTO THE FOUR STATE REGION...AND STALLS ACROSS NORTH CENTRAL LOUISIANA AND EAST TEXAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE REGION MAINLY AFTER 2 PM CDT INTO THE EVENING. 06
In the hours before
Local storm report, Apr 19, 7:23 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 7 S PROVENCAL 31.55N 93.20W
04/19/2015 E1.00 INCH NATCHITOCHES LA PUBLIC
QUARTER SIZE HAIL REPORTED BY PUBLIC IN THE BELLWOOD
COMMUNITY.
&&
EVENT NUMBER SHV1500322
20Local storm report, Apr 19, 7:27 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL MONTGOMERY 31.66N 92.89W
04/19/2015 E2.75 INCH GRANT LA LAW ENFORCEMENT
SHERIFF DEPUTY REPORTED BROKEN GLASS WINDOW IN VEHICLE
DUE TO BASEBALL SIZE HAIL.
&&
EVENT NUMBER SHV1500323
20Local storm report, Apr 19, 7:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL BENTON 32.69N 93.74W
04/19/2015 E1.00 INCH BOSSIER LA BROADCAST MEDIA
&&
EVENT NUMBER SHV1500324
20Special weather statement, Apr 19, 8:05 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 805 PM CDT SUN APR 19 2015 ARZ072-073-200145- UNION AR-COLUMBIA AR- 805 PM CDT SUN APR 19 2015 ...SPECIAL WEATHER STATEMENT... AT 804 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAGNOLIA...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... VILLAGE AROUND 815 PM CDT. MOUNT HOLLY AROUND 820 PM CDT. LISBON AROUND 830 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAIRO...MARYSVILLE... CALHOUN...THREE CREEKS...NOXOBE...SPOTVILLE AND EBENEZER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN ARKANSAS. LAT...LON 3308 9326 3328 9329 3337 9281 3309 9274 TIME...MOT...LOC 0104Z 257DEG 42KT 3320 9318 06
Local storm report, Apr 19, 8:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 N BENTON 32.75N 93.74W
04/19/2015 E1.75 INCH BOSSIER LA BROADCAST MEDIA
&&
EVENT NUMBER SHV1500325
20Local storm report, Apr 19, 8:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 NW COLUMBIA 32.14N 92.13W
04/19/2015 E0.88 INCH CALDWELL LA COCORAHS
&&
EVENT NUMBER SHV1500326
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 40 min |
| Apr 19, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 43 min |
| Apr 19, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 48 min |
| Apr 19, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 29 min |
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 29 min |
| Apr 19, 7:46 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 59 min |
| Apr 19, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 63 min |
| Apr 19, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 28 min |
| Apr 19, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 35 min |
| Apr 19, 9:03 PM CDT | Special Weather Statement | SHV | Grant | 42 min |
| Apr 19, 9:08 PM CDT | Special Weather Statement | SHV | Ouachita | 52 min |
| Apr 19, 9:56 PM CDT | Special Weather Statement | SHV | Grant, LaSalle | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.